Virginia, 2017Winter Storm and Winter Weather in Virginia, March 13 to 14, 2017
March 13 to 14, 2017 · NWS LWX · 27 events in 27 counties and zones
The northern and southern branches of the jet phased together, which resulted in coastal low pressure on the 13th. The coastal low tracked up the Mid-Atlantic Coast during the morning hours of the 14th before moving out to sea later in the day.
Every event with a place to put it; 26 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 27
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The northern and southern branches of the jet phased together, which resulted in coastal low pressure on the 13th. The coastal low tracked up the Mid-Atlantic Coast during the morning hours of the 14th before moving out to sea later in the day. High pressure over New England caused enough cold air for precipitation to start out as snow. However, warmer air did work its way in aloft causing precipitation to change to a period of sleet and rain across eastern areas. This cut down on some of the snow totals across these areas, but also caused ice accumulations.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Mar 13, 5:32 PM EST, 1 hour 28 minutes earlier.
Area forecast discussion, Mar 13, 5:32 PM EST, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
632 PM EDT Mon Mar 13 2017
.SYNOPSIS...
Low pressure will strengthen offshore tonight and move toward
New England on Tuesday. Upper level low pressure will then pivot
over the area through Wednesday. High pressure will build
toward the area Thursday through Friday with a cold front
crossing the area Saturday.
&&
.NEAR TERM /THROUGH TUESDAY/...
24 years ago was "the storm of the century."
Beginning to receive reports of light snow (and some rain) from
spotters from Orange Co all the way to northern Harford County.
Low pressure now developing along the SC coast. Models have
generally come into consensus of it moving over HAT by 06Z...the
Delmarva by 12Z..and then deepening rapidly off the NJ coast by
18Z.
The place where lift, moisture, and cold air will come together
perfectly to produce very heavy snow will be just northwest of
the warm nose, from the eastern WV panhandle across north
central MD. Snow totals there could exceed a foot, especially
along the ridge lines.
Tuesday morning colder air will rush in, and there will likely
be a brief period of heavy snow across northern areas before
tapering off. Wrap-around snow is likely to persist longest
across north-central MD. However, snow showers will be possible
across the northern half of the area through the afternoon as
the 500 mb low approaches.
Lows in the upper 20s and lower 30s...except a little warmer
along the Bay.
Winds will increase tonight as the low winds up. Strongest winds
will be near the Bay, However gusts up to 30 mph could overlap
the heavy snow zone, which could result in scattered tree issues
due to the wet nature of the snow.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/...
Upper level trough digs into the area Tuesday night, with
isolated to scattered snow showers continuing and moderate
upslope snow. An advisory may be needed after the warning is
dropped (current storm total includes entire upslope snow period
through Wed.). Temperatures well below freezing are expected, so
any melting will refreeze.
Breezy NW flow will continue on Wednesday. Bulk of cold air will
be arriving overhead, meaning highs will stay below freezing for
the northwestern half of the area. A hard freeze is expected
again Wednesday night.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
High pressure will build over the region Thursday through Friday.
Aside from some upslope snow showers over the Potomac Highlands
Thursday, most areas will be dry but still quite cold for a period
in mid-March.
By Friday night and Saturday, the high moves offshore to allow for
the next storm system to arrive from the west-northwest. A warm
front will precede the storm Friday night, followed by the cold
front later Saturday. There is a chance of rain and snow showers
throughout the period. There could be more of any accumulations
ahead of an along the warm front, rather than ahead of or along the
cold front. Temperatures will be below normal Friday night then
closer to normal Saturday.
Once the storm and its associated cold front move east, an area of
high pressure will build into the region Saturday night through
Monday. Temperatures will eventually reach milder levels and
become slightly above normal early next week.
&&
.AVIATION /22Z MONDAY THROUGH SATURDAY/...
Heavier precipitation and rapidly degrading conditions to
develop between 02-06Z. It will likely start as snow, but then
mix/change to sleet for all terminals except MRB (where several
hours of +SN are most likely). While vsbys may fluctuate
somewhat throughout the event, would expect IFR or lower
conditions to settle in at times late tonight and last until
mid-morning Tuesday, which the precipitation shield pulls away.
Winds pivot to N then NW as low passes, could be gusty at times
(around 25 kt).
Scattered snow showers remain possible through Wednesday
(with the best chance Tuesday afternoon and night)...with
periods of sub-VFR in heavier snow showers. Winds greater than
30 kt possible Wednesday.
Vfr conditions Thursday through Friday. Mvfr to possible ifr
conditions possible Friday night with a chance of rain and snow
showers. Winds northwest 10 to 15 knots Thursday. Winds northwest 5
to 10 knots Thursday night and Friday. Winds becoming south 5 to 10
knots Friday night.
&&
.MARINE...
Gale warnings and small craft advisories are in effect.
Strongest winds expected overnight as coastal low intensifies
off the DelMarVa. Gale Warning goes into effect at 6 PM for
first period forecast, but strongest winds occur toward midnight
and later. Added all zones except the middle/upper Potomac, and
extended until 2 PM Tuesday. Ramp down to SCA by Tuesday
afternoon as coastal low begins to pull away from the area. Have
extended the SCA through Tuesday night, although some locations
may not remain too far away from gales. Another Gale Warning
may be needed Wednesday.
Small craft advisories then likely continue into Thursday. No
marine hazards Thursday night through Friday night.
&&
.CLIMATE...
Biggest March Snowstorms Snowiest Marches
Washington DC area (DCA)
1. 12.0" (03/27-28/1891) 1. 19.3" (1914)
2. 11.5" (03/29/1942) 2. 17.1" (1960)
3. 10.7" (03/07-08/1941) 3. 17.0" (1891)
4. 10.0" (03/15-16/1900) 4. 15.5" (1900)
5. 9.8" (03/04/1909) 5. 12.7" (2014)
Baltimore MD area (BWI)
1. 22.0" (03/28-29/1942) 1. 25.6" (1892)
2. 13.0" (03/05-06/1962) 2. 22.2" (1942)
3. 12.0" (03/18/1892) 3. 21.6" (1960)
4. 11.9" (03/13-14/1993) 4. 14.7" (1943)
5. 11.5" (03/21-22/1964) 5. 14.3" (1937)
Dulles VA area (IAD)
1. 14.1" (03/13-14/1993) 1. 19.8" (2014)
2. 11.1" (03/16-17/2014) 2. 15.5" (1993)
3. 9.5" (03/05/2015) 3. 14.6" (1999)
4. 8.9" (03/09/1999) 4. 10.8" (1984)
5. 7.5" (03/01-02/1969) 5. 10.5" (2015)
Daily maximum snowfall records
March 13th March 14th
DCA 6.5" (1993) 4.0" (1937)
BWI 11.3" (1993) 5.8" (1937)
IAD 13.9" (1993)* 4.0" (1999)
*Also highest for single day in March
Record daily low temperatures
March 15th March 16th
DCA 15 (1993) 14 (1911)
BWI 10 (1993) 14 (1911)
IAD -1 (1993) 16 (1969)
Record daily cold high temperatures
March 15th March 16th
DCA 32 (1932) 28 (1911)
BWI 31 (1993) 28 (1911)
IAD 32 (1993) 36 (1978)
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...Winter Storm Warning until 2 PM EDT Tuesday for DCZ001.
MD...Winter Storm Warning from 10 PM this evening to 10 PM EDT
Tuesday for MDZ501.
Winter Storm Warning until 2 PM EDT Tuesday for MDZ003>006-011-
502>508.
Winter Weather Advisory until 2 PM EDT Tuesday for MDZ013-014-
016.
VA...Winter Storm Warning from 10 PM this evening to 10 PM EDT
Tuesday for VAZ503.
Winter Storm Warning until 2 PM EDT Tuesday for VAZ025>031-
038>040-051>054-501-502-504>508.
Winter Weather Advisory until 2 PM EDT Tuesday for VAZ036-037-
050-055-056.
WV...Winter Storm Warning from 10 PM this evening to 10 PM EDT
Tuesday for WVZ501-503-505.
Winter Storm Warning until 2 PM EDT Tuesday for WVZ050>053-055-
502-504-506.
MARINE...Small Craft Advisory from 2 PM Tuesday to 6 AM EDT Wednesday
for ANZ530>534-537>543.
Gale Warning until 2 PM EDT Tuesday for ANZ530>534-537>543.
Small Craft Advisory until 6 AM EDT Wednesday for ANZ535-536.
&&
UPDATE...WOODY!
PREVIOUS...ADS/KLWHazardous weather outlook, Mar 13, 3:36 PM EST, 3 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
436 PM EDT Mon Mar 13 2017
ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-142045-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Southern Baltimore-Prince Georges-
Anne Arundel-Charles-St. Marys-Calvert-Southeast Harford-
Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
436 PM EDT Mon Mar 13 2017
This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and adjacent counties in
central Maryland and northern Virginia as well as the District of
Columbia.
.DAY ONE...Tonight
A winter storm warning is in effect for northeast Maryland
including the City of Baltimore and portions of the Washington DC
metro tonight. A winter weather advisory is in effect for
the remainder of the area with the exception of King George
County, Virginia and portions of southern Maryland tonight.
A Gale Warning is in effect for most of the Chesapeake Bay and
lower Potomac River late tonight.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
A winter storm warning is in effect for northeast Maryland
including the City of Baltimore and portions of the Washington DC
metro into Tuesday. A winter weather advisory is in effect for
the remainder of the area with the exception of King George
County, Virginia and portions of southern Maryland into Tuesday.
The Gale Warning continues into Tuesday. A Gale Warning may be
needed Wednesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time. Snowfall totals
tonight and Tuesday would be appreciated.
MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-142045-
Washington-Frederick MD-Carroll-Northern Baltimore-
Extreme Western Allegany-Central and Eastern Allegany-
Northwest Montgomery-Central and Southeast Montgomery-
Northwest Howard-Central and Southeast Howard-Northwest Harford-
Augusta-Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-
Nelson-Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Highland-
Eastern Highland-Western Loudoun-Eastern Loudoun-
Northern Virginia Blue Ridge-Central Virginia Blue Ridge-
Hampshire-Morgan-Berkeley-Jefferson-Hardy-Western Grant-
Eastern Grant-Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
436 PM EDT Mon Mar 13 2017
This Hazardous Weather Outlook is for eastern West Virginia,
northern and central Virginia, and central and western Maryland
with the exception of Garrett County.
.DAY ONE...Tonight
A winter storm warning is in effect for central Maryland, the eastern
West Virginia panhandle, and northern Shenandoah Valley including
the Blue Ridge tonight. A winter weather advisory is in effect
for the remainder of the area into Tuesday.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
A winter storm warning is in effect for central Maryland, the eastern
West Virginia panhandle, and northern Shenandoah Valley including
the Blue Ridge into Tuesday. A winter weather advisory is in
effect for the remainder of the area into Tuesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time. Snowfall totals
tonight and Tuesday would be appreciated.
In the hours before
Local storm report, Mar 13, 6:02 PM EST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
702 PM EDT MON MAR 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM SNOW 1 S VIENNA 38.89N 77.26W
03/13/2017 E0.0 INCH FAIRFAX VA TRAINED SPOTTER
&&
EVENT NUMBER LWX1701070
SMZLocal storm report, Mar 13, 6:15 PM EST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
715 PM EDT MON MAR 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM SNOW 1 NW HERALD HARBOR 39.06N 76.59W
03/13/2017 M0.0 INCH ANNE ARUNDEL MD TRAINED SPOTTER
&&
EVENT NUMBER LWX1701071
RCMLocal storm report, Mar 13, 6:17 PM EST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
717 PM EDT MON MAR 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM SNOW 2 W CALLAWAY 38.24N 76.56W
03/13/2017 M0.0 INCH ST. MARYS MD TRAINED SPOTTER
&&
EVENT NUMBER LWX1701072
RCMLocal storm report, Mar 13, 6:22 PM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
722 PM EDT MON MAR 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM SNOW 1 SE MASSANUTTEN 38.40N 78.72W
03/13/2017 E0.0 INCH ROCKINGHAM VA TRAINED SPOTTER
&&
EVENT NUMBER LWX1701073
SMZLocal storm report, Mar 13, 6:30 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
730 PM EDT MON MAR 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM SNOW 1 NNW CALVERTON 39.06N 76.95W
03/13/2017 M0.0 INCH MONTGOMERY MD TRAINED SPOTTER
&&
EVENT NUMBER LWX1701075
RCMLocal storm report, Mar 13, 6:50 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
750 PM EDT MON MAR 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM SNOW 1 NNW BERRYVILLE 39.16N 77.99W
03/13/2017 M0.0 INCH CLARKE VA TRAINED SPOTTER
&&
EVENT NUMBER LWX1701076
RCMWinter Weather, Albemarle
- When
- March 13, 7:00 PM EST to March 14, 12:00 PM EST
- Where
- Albemarle forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.029, -78.477 (the zone’s center; the record gives no point)
Snowfall was estimated to be between one and three inches across the county and ice accumulation was estimated to be between a trace and a tenth of an inch based on observations nearby.
Winter Weather, Nelson
- When
- March 13, 7:00 PM EST to March 14, 12:00 PM EST
- Where
- Nelson forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.787, -78.887 (the zone’s center; the record gives no point)
Snowfall was estimated to be between one and three inches across the county and ice accumulation was estimated to be between a trace and a tenth of an inch based on observations nearby.
Winter Weather, Central Virginia Blue Ridge
- When
- March 13, 7:00 PM EST to March 14, 12:00 PM EST
- Where
- Central Virginia Blue Ridge forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.879, -79.034 (the zone’s center; the record gives no point)
Snowfall was estimated to be between one and three inches across the county and ice accumulation was estimated to be between a trace and a tenth of an inch based on observations nearby.
Winter Weather, Arlington
- When
- March 13, 7:00 PM EST to March 14, 12:00 PM EST
- Where
- Arlington forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.855, -77.106 (the zone’s center; the record gives no point)
Snowfall totaled up to 3.2 inches near Baileys Crossroads. A trace of ice was reported at Reagan National Airport.
Winter Weather, Culpeper
- When
- March 13, 7:00 PM EST to March 14, 12:00 PM EST
- Where
- Culpeper forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.486, -77.956 (the zone’s center; the record gives no point)
Snowfall was estimated to be between 2 and 4 inches based on observations nearby.
Winter Weather, Eastern Loudoun
- When
- March 13, 7:00 PM EST to March 14, 12:00 PM EST
- Where
- Eastern Loudoun forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.091, -77.636 (the zone’s center; the record gives no point)
Snowfall totaled up to 5.6 inches at Dulles International and 3.5 inches at Sterling Park. Snowfall averaged between 2 and 4 inches across eastern Loudoun County.
Winter Weather, Fairfax
- When
- March 13, 7:00 PM EST to March 14, 12:00 PM EST
- Where
- Fairfax forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.841, -77.291 (the zone’s center; the record gives no point)
Snowfall totaled up to 3.0 inches near Vienna and Chantilly. Snowfall also totaled up to 3.0 inches near Centreville and Dunn Loring.
Winter Weather, Greene
- When
- March 13, 7:00 PM EST to March 14, 12:00 PM EST
- Where
- Greene forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.298, -78.467 (the zone’s center; the record gives no point)
Snowfall totaled up to 1.5 inches near Amicus. Ice accumulation was estimated to range from a trace up to a tenth of an inch across the county based on observations nearby.
Winter Weather, King George
- When
- March 13, 7:00 PM EST to March 14, 12:00 PM EST
- Where
- King George forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.274, -77.156 (the zone’s center; the record gives no point)
Ice accumulation was estimated to be between a trace and a tenth of an inch based on observations nearby.
Winter Weather, Madison
- When
- March 13, 7:00 PM EST to March 14, 12:00 PM EST
- Where
- Madison forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.414, -78.279 (the zone’s center; the record gives no point)
Snowfall was estimated to be between 1 and 3 inches based on observations nearby. Ice accumulation of a trace to one-tenth of an inch was also estimated based on observations nearby.
Winter Weather, Northern Fauquier
- When
- March 13, 7:00 PM EST to March 14, 12:00 PM EST
- Where
- Northern Fauquier forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.739, -77.809 (the zone’s center; the record gives no point)
Snowfall was estimated to be between 2 and 4 inches based on observations nearby.
Winter Weather, Northern Virginia Blue Ridge
- When
- March 13, 7:00 PM EST to March 14, 12:00 PM EST
- Where
- Northern Virginia Blue Ridge forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.573, -78.412 (the zone’s center; the record gives no point)
Snowfall was estimated to be between 2 and 4 inches based on observations nearby.
Winter Weather, Orange
- When
- March 13, 7:00 PM EST to March 14, 12:00 PM EST
- Where
- Orange forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.246, -78.013 (the zone’s center; the record gives no point)
Snowfall totaled up to 1.0 inch in Thornhill. Ice accumulation of fifteen hundredths of an inch was also reported in Thornhill.
Winter Weather, Prince William
- When
- March 13, 7:00 PM EST to March 14, 12:00 PM EST
- Where
- Prince William forecast zone
- Reported by
- Trained Spotter
Snowfall totaled up to 3.8 inches near Woolsey and 3.0 inches near Bull Run.
Winter Weather, Rappahannock
- When
- March 13, 7:00 PM EST to March 14, 12:00 PM EST
- Where
- Rappahannock forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.685, -78.159 (the zone’s center; the record gives no point)
Snowfall was estimated to be between 2 and 4 inches based on observations nearby.
Winter Weather, Southern Fauquier
- When
- March 13, 7:00 PM EST to March 14, 12:00 PM EST
- Where
- Southern Fauquier forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.739, -77.809 (the zone’s center; the record gives no point)
Snowfall was estimated to be between 1 and 3 inches based on observations nearby. Ice accumulation of a trace to one-tenth of an inch was estimated based on observations nearby.
Winter Weather, Spotsylvania
- When
- March 13, 7:00 PM EST to March 14, 12:00 PM EST
- Where
- Spotsylvania forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.244, -77.558 (the zone’s center; the record gives no point)
Snowfall totaled up to 2.2 inches near Dunavant. Ice accumulation was estimated to be around a trace up to one-tenth of an inch based on observations nearby.
Winter Weather, Stafford
- When
- March 13, 7:00 PM EST to March 14, 12:00 PM EST
- Where
- Stafford forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.421, -77.457 (the zone’s center; the record gives no point)
Snowfall totaled up to 1.5 inches near Glendie. Ice accumulation was estimated to be around a trace up to one-tenth of an inch based on observations nearby.
Winter Storm, Western Loudoun
- When
- March 13, 7:00 PM EST to March 14, 12:00 PM EST
- Where
- Western Loudoun forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.091, -77.636 (the zone’s center; the record gives no point)
Snowfall totaled up to 8.0 inches near Lovettsville and 5.0 inches in Purcellville.
Winter Weather, Eastern Highland
- When
- March 13, 10:00 PM EST to March 14, 12:00 PM EST
- Where
- Eastern Highland forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.362, -79.568 (the zone’s center; the record gives no point)
Snowfall totaled up to 3.0 inches near Clover Creek.
Winter Weather, Page
- When
- March 13, 10:00 PM EST to March 14, 12:00 PM EST
- Where
- Page forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.620, -78.484 (the zone’s center; the record gives no point)
Snowfall totaled up to 4.0 inches in Stanly and Luray.
Winter Weather, Rockingham
- When
- March 13, 10:00 PM EST to March 14, 12:00 PM EST
- Where
- Rockingham forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.481, -78.872 (the zone’s center; the record gives no point)
Snowfall totaled up to 4.0 inches in Dayton and also near Massanutten. Snowfall also totaled up to 6.3 inches in Bergton. Snowfall averaged between 3 and 5 inches across the county.
Winter Storm, Clarke
- When
- March 13, 10:00 PM EST to March 14, 12:00 PM EST
- Where
- Clarke forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.112, -77.997 (the zone’s center; the record gives no point)
Snowfall totaled up to 6.5 inches near Berryville.
Winter Storm, Frederick
- When
- March 13, 10:00 PM EST to March 14, 12:00 PM EST
- Where
- Frederick forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.195, -78.213 (the zone’s center; the record gives no point)
Snowfall was estimated to be between 4 and 8 inches across the county.
Winter Storm, Shenandoah
- When
- March 13, 10:00 PM EST to March 14, 12:00 PM EST
- Where
- Shenandoah forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.858, -78.571 (the zone’s center; the record gives no point)
Snowfall totaled up to 5.0 inches in Woodstock and New Market.
Winter Storm, Warren
- When
- March 13, 10:00 PM EST to March 14, 12:00 PM EST
- Where
- Warren forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.909, -78.207 (the zone’s center; the record gives no point)
Snowfall totaled up to 4.8 inches near Front Royal.
Winter Storm, Western Highland
- When
- March 13, 10:00 PM EST to March 14, 12:00 PM EST
- Where
- Western Highland forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.362, -79.568 (the zone’s center; the record gives no point)
Snowfall totaled up to 7.0 inches about five miles northwest of Hightown.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Pennsylvania, March 13 to 14, 20173 deaths · 29 events
- Rip Current in Florida, March 13, 20171 death · 1 event
- Winter Storm in New York, March 13 to 15, 2017$1.1 million · 17 events
- Winter Storm in Ohio, March 13 to 15, 2017$600,000 · 3 events
- Tornadoes and Damaging Wind in Florida, March 13, 2017$150,000 · EF1 · 3 events
- Winter Storm in Pennsylvania, March 13 to 15, 2017$350,000 · 2 events
- Winter Weather in Ohio, March 13 to 14, 201728 events
- Winter Storm and Winter Weather in Maryland, March 13 to 14, 201718 events
- High Surf in Hawaii, March 13, 201711 events
- Winter Storm in West Virginia, March 13 to 14, 201711 events
- Heavy Snow and Winter Weather in West Virginia, March 13 to 15, 201710 events
- Flooding in Washington, March 13 to 17, 20173 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 679959, 679960, 679961, 679962, 679963, 679965, 679966, 679967, 679968, 679970, 679971, 679972, 679973, 679975, 679976, 679978, 679979, 679980, 679988, 679964, 679974, 679977, 679982, 679983, 679984, 679985, 679987.